Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking Metosartan 50 for high blood pressure. Can it cause erection problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 20 Questions
hello doctor,
Iam 45 years old, 69kgs, height 5'3"
recently because of high blood pressure my doctor prescribed METOSARTAN 50 ONCE A DAY. I HAVE BEEN TAKING THAT SINCE LAST 10 DAYS.
Posted Thu, 19 Apr 2012 in Men Sexual Problems
Answered by Dr. Harish Naik 54 minutes later
Hello Shreesai,

Thanks for posting the query.

As you might be knowing METOSARTAN contains Metoprolol and Telmisartan.

Telmisartan is not responsible for your problem, Metoprolol in certain cases causes sexual distress, which is more common in males.

As you have started the drug recently, i.e. since 10 days as you have mentioned, with the passage of time this symptoms will reduce.

If the symptom persists even after few days kindly consult the Physician.

Hope I have answered all your questions. I will be available for follow up queries if any.

Above answer was peer-reviewed by
Follow-up: Taking Metosartan 50 for high blood pressure. Can it cause erection problem? 20 hours later
Dear Doctor,

For erection problem what I should do.
Answered by Dr. Harish Naik 23 hours later

Thanks for coming back

Erection problem should disappear in 20 - 25 days, if persists kindly consult the prescribing doctor for switching over to other anti hypertensive drugs.

I think it should disappear within month.

Hope I have helped you.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor